| Model Number |
FIBERTAG TIGHTROPE WITH FLIPCUTTER III |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems-06404807 that the tip of the flipcutter iii from an ar-1288rtt-fc3 fibertag tightrope with flipcutter iii snapped off as soon as it came in contact with the femoral wall.This was discovered during a quad acl procedure on (b)(6) 2023.All the broken fragments were removed from inside the patient.Additional information received on 11/22/2023: the broken fragments were removed using a grasper, and the case was completed using an ar-1204ff flipcutter iii.The case was delayed five minutes, and the patient suffered no negative effects on or after the procedure.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, it was observed that the cutter head of the flipcutter iii drill had broken off, along with a portion of the distal end of the shaft.Only the broken ar-1288rtt-fc3 was returned from the fibertag tightrope with flipcutter iii kit.Functional testing was not performed due to the broken cutter head on the device.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion prying/leveraging the device during insertion.